MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0540BLK
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa reference #(b)(4).Conclusion of investigation pending return and analysis of the suspected device.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "5x40 optiblock coil prematurely detached while trying to retract back into that catheter.Coil had to be snared with a goose neck snare.The coil was removed and another one was used without complication." incident report form submitted for this complaint indicates that no patient injury was sustained.
 
Event or Problem Description
It was reported that: "5x40 optiblock coil prematurely detached while trying to retract back into that catheter.Coil had to be snared with a goose neck snare.The coil was removed and another one was used without complication.".Incident report form submitted for this complaint indicates that no patient injury was sustained.
 
Additional Manufacturer Narrative
Balt usa reference #(b)(4).The returned device was inspected in our quality laboratory.During our analysis: we noted the implant coil was received, however the delivery pusher, introducer sheath, and microcatheter were not returned.We observed the implant coil is severely stretched.We observed the sr thread of the implant coil to be opaque in color.Root cause of the reported issue cannot definitively be determined due to the incomplete device return.Upon return of the device, we observed the implant coil is severely stretched.It is unknown exactly what led to the reported issue based on the limited device analysis that was able to be performed.If the microcatheter were to have become damaged or ovalized, this could have resulted in the implant coil encountering friction and further leading to the premature detachment.Without the microcatheter returned, further analysis and testing could not be performed.A review of the lhr indicated that the unit was free from visual damage, including the implant coil at the point of the 100% final inspection.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f240300362 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
david vu
29 parker
irvine, CA 92618
MDR Report Key20302733
Report Number3014162263-2024-00076
Device Sequence Number8686293
Product Code HCG
UDI-Device Identifier00810068568745
UDI-Public(01)00810068568745(11)240312(17)290312(10)F240300362
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K200030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPTI0540BLK
Device Lot NumberF240300362
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2024
Supplement Date Received by Manufacturer08/26/2024
Initial Report FDA Received Date09/25/2024
Supplement Report FDA Received Date01/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown